Question: I was on the NuvaRing for six years but just switched to Yaz. What changes should I expect?
Ah, hormones. Sometimes it can feel like a "can't live with 'em, can't live without 'em" sort of thing! Your body is adjusting to a new set of hormones in a new form (read: the NuvaRing has estrogen in it, and Yaz doesn't), so this could definitely be related to the switch.
This change alone can affect your moods, period, cycle and all of the things that come along with the hormones that your body produces and that are introduced into your body by your birth control. Also with your switch, there will be the obvious change in how often you have to remember your birth control.
The NuvaRing is super-convenient because you only have to put a new one in every three weeks. With Yaz and any other birth control pill, you have to remember to take it every day; not only that, but it's important that you take it every day around the same time.
You'll want to take your pill within an hour of when you took it the day before. (So, if you took your pill at 2pm yesterday, you'll need to take it between one and three the next day.) The best thing to do is to set a watch or cell phone alarm to go off every day at the same time so that you know when you're going to take it, and to have your pack of birth control with you (in your purse or work bag or whatever) wherever you go.
With any birth control switch, chances are you'll have some new side effects. Some of them will go away once your body has had some time to adjust, some might not. If the migraines aren't too bad, stick with the Yaz for a little while to let your body adjust. (Some advice from a gal who gets migraines: I usually get them at night, so I am lucky enough to be able to sleep them off. If you can't go to sleep, lie in a dark, quiet, cool room, take a painkiller, and relax.)
If the migraines don't go away or they are so bad that you don't want to keep taking Yaz, make sure to talk to your doctor about what your other options are. It also might be worth talking to your doc about going off hormonal birth control for a while, if you're only using it to regulate your period. You said you've been on the NuvaRing for six years; sometimes periods can be really tough for a while and then they adjust and lighten up as you get older.